Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

steroids and anti inflammatories

(12 Posts)
lou33 Sat 09-Jul-05 14:14:28

can someone remind me which ones lower your immune system please?

thanking you

SenoraPostrophe Sat 09-Jul-05 14:26:36

steroids I think

lou33 Sat 09-Jul-05 14:42:49

thanks senora

they are talking about anabolic ones tho, would that be different from prednisilone?

noddyholder Sat 09-Jul-05 14:52:13

anabolic and prednisolone aren't the same they have some similar characteristics but it is pred which knock your immune system

lou33 Sat 09-Jul-05 14:54:39

cheers noddy, thought so but wanted to check before i started my anti inflammatories again

haven Sat 09-Jul-05 19:36:16

from what i can gather steroids are used as and anti-inflammatory. they decrease the inflammation of the affected area. but, prolonged uses of steroids have side effects. anti-inflammatory, well those come a dime a dozen.

steroids-also need to be weened from. because of their purpose, you don't want to just jump from them, leading me to believe that it is kinda like fooling your body into believing that it doesn't need to protect itself, "so hastely" but, slowly.
don't quote me, ds has been on steroids so many times either creams, inhalants, and oral. i have tried to figure out what the effects are from all.

lou33 Sat 09-Jul-05 19:41:54

i've been off the steroids and the anti inflammatories for ages, but am having a flare up threatening again, so might have to start the ai's.

thanks for that

Davros Sat 09-Jul-05 22:23:07

Lou, didn't know you had been on or might go back on Pred. That's the one I take, you don't want to end up like me Hope you don't have a flare up and can avoid going back on the meds. If you want any info on Pred I'm your gal!

lou33 Sun 10-Jul-05 09:47:02

on and off for the last five years davros

the combination of those , the anti inflammatories, and the health problem is what caused me to lose so much weight

noddyholder Sun 10-Jul-05 13:48:47

pred causes me to balloon I am now on it on alternate days to try and combat this .It does have a really powerful anti inflammatory effect Since mine has been reduced my hayfever has come back with a vengeance

Davros Sun 10-Jul-05 16:37:01

Noddy, they've put mine up and told me to lose weight myself, ugh!
Lou, looking at your sylph-like form last week I'd never have known you'd taken Pred! It is a magic drug, I'd be in much worse health without it and wouldn't have DD but what I look like has CHANGED so much. Apart from the weight gain, I've got moon face, bufallo hump, beaking and my mouth has got smaller!!! The last two are due to my illness which makes the tissues thicken.
Best thing was when the dentist complained about my mouth getting smaller and I muffled "I've never had any complaints before" through a mouthful of instruments! I also had to do some swallowing test with vile apple sauce, I'm certain the technician was an Aspie so when I said I'd swallowed worse things, he didn't get it! I also had to plunge my hand into a bucket of iced water and they filmed it warming up (or not). Heigh ho, the joys of illness, still able to get a laugh out of it though!

lou33 Sun 10-Jul-05 16:45:42

that's what i thought would happen when i first went on it, but in actual fact i found my appetite decreasing, and even tho i haven't needed it this year so far (touches wood), the weight hasn't gone back on, and my appetite has stayed the same

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: